advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Prodigy:

I am new at this (about 2 months now) and I would like to know what blood sugar is too low to take my insulin? I'm Type 1 and at times when I test my blood sugar it will be 89 or 85; at times it's 99. I just do not know what is too low; I do know that 200 or more is too high.

Answer:

My own advice about this is that you shouldn't miss insulin at all. You should always be about to eat when you are taking your routine Regular [or Lispro] insulin injections. The blood sugar before a meal therefore reflects the effect of the previous dose and not the one that you are about to have. If you are regularly low at a particular time, then you should consider reducing the previous dose or increasing your food intake after it.

If you have a low sugar before an injection then you should still take the injection but eat immediately (a fast acting carbohydrate followed by your regular meal); i.e., don't leave the usual gap between your injection and food.

KJR

Original posting 16 Jan 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.